Alert archive / California / Gale Warnings in 2022

Gale Warning 8, NWS Eureka, CA

February 25, 2022

NWS Eureka, CA issued this gale warning at Feb 25, 2022, 2:44 PM PST. It took effect at Feb 26, 2022, 3:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2022, 2:44 PM PST (22:44 UTC)
In effect from
Feb 26, 2022, 3:00 PM PST
Expired
Feb 27, 2022, 3:00 AM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

288 
WHUS76 KEKA 252244
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
244 PM PST Fri Feb 25 2022

PZZ470-260645-
/O.EXT.KEKA.SC.Y.0020.220226T1400Z-220226T2300Z/
/O.NEW.KEKA.GL.W.0008.220226T2300Z-220227T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
244 PM PST Fri Feb 25 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 3 PM PST
SATURDAY...
...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 2 AM PST SUNDAY...

* WHAT...For the Gale Warning, south winds 25 to 30 kt with 
  gusts up to 40 kt and seas 11 to 15 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  30 kt and seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM Saturday to 2 AM PST 
  Sunday. For the Small Craft Advisory, from 6 AM to 3 PM PST 
  Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-260645-
/O.EXT.KEKA.SC.Y.0020.220226T1900Z-220228T0500Z/
Pt St George to Cape Mendocino out 10 nm-
244 PM PST Fri Feb 25 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM SATURDAY TO 9 PM
PST SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 11 AM Saturday to 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-260645-
/O.EXT.KEKA.SC.Y.0020.220226T2000Z-220228T1700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
244 PM PST Fri Feb 25 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON SATURDAY TO 9 AM
PST MONDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  9 to 13 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From noon Saturday to 9 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
322 
WHUS76 KEKA 260512
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
912 PM PST Fri Feb 25 2022

PZZ470-261315-
/O.CON.KEKA.SC.Y.0020.220226T1400Z-220226T2300Z/
/O.CON.KEKA.GL.W.0008.220226T2300Z-220227T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
912 PM PST Fri Feb 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM SATURDAY TO 2 AM PST
SUNDAY...

* WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts
  up to 40 kt and seas 13 to 16 feet expected. For the Small Craft
  Advisory, south winds 20 to 25 kt and seas 7 to 10 feet 
  expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM Saturday to 2 AM PST 
  Sunday. For the Small Craft Advisory, from 6 AM to 3 PM PST 
  Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-261315-
/O.CON.KEKA.SC.Y.0020.220226T1900Z-220228T0500Z/
Pt St George to Cape Mendocino out 10 nm-
912 PM PST Fri Feb 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO
9 PM PST SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt. Seas
  building from 8 to 13 feet. 

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 11 AM Saturday to 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-261315-
/O.CON.KEKA.SC.Y.0020.220226T2000Z-220228T1700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
912 PM PST Fri Feb 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO
9 AM PST MONDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and
  seas 10 to 14 feet expected. Highest winds and seas in northwest
  portions. 

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From noon Saturday to 9 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
002 
WHUS76 KEKA 261055
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
255 AM PST Sat Feb 26 2022

PZZ470-261900-
/O.CON.KEKA.SC.Y.0020.220226T1400Z-220226T2300Z/
/O.CON.KEKA.GL.W.0008.220226T2300Z-220227T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
255 AM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 3 PM PST THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
2 AM PST SUNDAY...

* WHAT...For the Gale Warning, south winds 25 to 30 kt with 
  gusts up to 40 kt and seas 11 to 16 feet expected. For the 
  Small Craft Advisory, south winds 20 to 25 kt with gusts up to 
  35 kt and seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 2 AM 
  PST Sunday. For the Small Craft Advisory, from 6 AM this 
  morning to 3 PM PST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-261900-
/O.EXB.KEKA.SC.Y.0020.220227T1500Z-220228T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
255 AM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 9 PM PST SUNDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 9 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 7 AM to 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-261900-
/O.EXT.KEKA.SC.Y.0020.220226T2000Z-220228T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
255 AM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM PST
SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  9 to 14 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From noon today to 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-261900-
/O.CON.KEKA.SC.Y.0020.220226T1900Z-220228T0500Z/
Pt St George to Cape Mendocino out 10 nm-
255 AM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 9 PM PST SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 11 AM this morning to 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
461 
WHUS76 KEKA 261649
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
849 AM PST Sat Feb 26 2022

PZZ470-270100-
/O.CON.KEKA.SC.Y.0020.000000T0000Z-220226T2300Z/
/O.CON.KEKA.GL.W.0008.220226T2300Z-220227T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
849 AM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
2 AM PST SUNDAY...

* WHAT...For the Gale Warning, south winds 25 to 30 kt with 
  gusts up to 40 kt and seas 11 to 16 feet expected. For the 
  Small Craft Advisory, south winds 20 to 25 kt with gusts up to 
  35 kt and seas 8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 2 AM 
  PST Sunday. For the Small Craft Advisory, until 3 PM PST this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-270100-
/O.CON.KEKA.SC.Y.0020.220226T1900Z-220228T0500Z/
Pt St George to Cape Mendocino out 10 nm-
849 AM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-270100-
/O.CON.KEKA.SC.Y.0020.220227T1500Z-220228T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
849 AM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM PST
SUNDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 9 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 7 AM to 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-270100-
/O.CON.KEKA.SC.Y.0020.220226T2000Z-220228T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
849 AM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
PST SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  9 to 14 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From noon today to 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
754 
WHUS76 KEKA 270012
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
412 PM PST Sat Feb 26 2022

PZZ470-270815-
/O.EXT.KEKA.GL.W.0008.000000T0000Z-220227T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
412 PM PST Sat Feb 26 2022

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas
  12 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-270815-
/O.EXT.KEKA.SC.Y.0020.220227T1100Z-220228T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
412 PM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 9 PM PST
SUNDAY...

* WHAT...Southeast winds 10 to 20 kt. Local gusts to 30 kt in
  northern portions. Seas building to 10 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 AM to 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-270815-
/O.CON.KEKA.SC.Y.0020.000000T0000Z-220228T0500Z/
Pt St George to Cape Mendocino out 10 nm-
412 PM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

* WHAT...South winds 15 to 25 kt. Local gusts to 30 kt tonight in
  outer portions. Seas building from 8 to 13 feet tonight.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-270815-
/O.CON.KEKA.SC.Y.0020.000000T0000Z-220228T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
412 PM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 
  9 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
881 
WHUS76 KEKA 270502
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
902 PM PST Sat Feb 26 2022

PZZ470-271100-
/O.CON.KEKA.GL.W.0008.000000T0000Z-220227T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
902 PM PST Sat Feb 26 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas
  13 to 16 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-271315-
/O.CON.KEKA.SC.Y.0020.000000T0000Z-220228T0500Z/
Pt St George to Cape Mendocino out 10 nm-
902 PM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-271315-
/O.CON.KEKA.SC.Y.0020.220227T1100Z-220228T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
902 PM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PST
SUNDAY...

* WHAT...Southeast winds 10 to 20 kt. Local gusts up to 35 kt just
  north of Cape Mendocino through Sunday morning. Seas building  
  9 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 AM to 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-271315-
/O.CON.KEKA.SC.Y.0020.000000T0000Z-220228T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
902 PM PST Sat Feb 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  11 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
984 
WHUS76 KEKA 271046
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
246 AM PST Sun Feb 27 2022

PZZ470-271900-
/O.EXP.KEKA.GL.W.0008.000000T0000Z-220227T1100Z/
/O.NEW.KEKA.SC.Y.0021.220227T1100Z-220301T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
246 AM PST Sun Feb 27 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...
...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  11 to 16 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-271900-
/O.CON.KEKA.SC.Y.0020.000000T0000Z-220228T0500Z/
Pt St George to Cape Mendocino out 10 nm-
246 AM PST Sun Feb 27 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  11 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-271900-
/O.CON.KEKA.SC.Y.0020.220227T1100Z-220228T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
246 AM PST Sun Feb 27 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 8 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-271900-
/O.CON.KEKA.SC.Y.0020.000000T0000Z-220228T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
246 AM PST Sun Feb 27 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 
  11 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 25, 3:44 AM PST, 11 hours earlier.

Area forecast discussion, Feb 25, 3:44 AM PST, 11 hours before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
344 AM PST Fri Feb 25 2022

.SYNOPSIS...A cold and dry air mass will stick around over the
region through midday on Saturday. A cold front will move through
the region late on Saturday and into Sunday, bringing some rain
and mountain snow back to Northwest California. Additional
precipitation will be possible through late in the upcoming week.

&&

.DISCUSSION...Temperatures were generally a couple degrees warmer
this morning compared to yesterday morning. High temperatures will
likely be a few degrees warmer this afternoon, with highs ranging
from low 50s at the coast to low 60s in the warmer interior valleys.
Take advantage of the sunshine today because cloud cover will be on
the increase on Saturday ahead of an approaching shortwave trough
and associated cold front. Rain should hold off until the evening
hours on Saturday and spread across Northwest California as we head
into Sunday. Snow levels are forecast to rise as precipitation
spreads across the area. Though, some accumulation will be
possible on Highway 3 in northern Trinity, particularly at and
near Scott Mountain Summit. Total amounts should be at or under a
half of an inch, which falls under advisory criteria. In addition,
south winds will be rather breezy in Del Norte and Humboldt on
Sunday morning. Gusts are forecast to top out around 35 to 40 mph
on the interior ridges and 25 to 35 mph along the coast (highest
at Crescent City). A brief break in the rain will be possible
Sunday afternoon/evening before the next shortwave moves into the
Pacific Northwest later on Sunday and into Monday and the
associated cold front sweeps across the area.

Model guidance continues to indicate additional rain chances as
we head into next week. Lake and southern Mendocino may be left
out of the early week systems as guidance is suggesting a more
northern track with these shortwaves due to high pressure to our
south. Guidance is in good agreement that another shortwave will
bring widespread rain chances back to all of Northwest California
late on Wednesday, but the strength of this shortwave is a little
uncertain.

&&

.AVIATION...Cold, dry air alongside weak offshore flow has kept
marine influence at bay, leading to clear VFR conditions at all
terminals. VFR conditions will continue through today and this
evening with nothing beyond isolated valley fog expected. Building
showers and winds this weekend could bring an end to VFR conditions.
/JHW

&&

.MARINE...Northerly winds have continued to decline overnight.
Northerly winds will gradually calm alongside short period seas
through this morning with mostly calm winds expected today with seas
below 5 ft.

Winds will switch southerly ahead of an approaching front. Speeds
will increase through the weekend mostly in the northern waters with
fresh breezes by early Saturday and near gale force gusts early
Sunday. Small craft advisories have been hoisted starting Saturday
to cover these conditions. The northern out waters briefly flirt
with gale conditions early Sunday, but kept to advisories for now.
Short period seas will build 8 to 11 ft in the northern waters
alongside the winds.

In addition, a well sorted long period swell will enter the area
Saturday. Early waves will pose a sneaker wave risk with the swell
gradually building in to around 11 feet at 18 seconds. This may
require an extensions and expansion of small craft advisories later
this weekend. Elevated southerly winds will continue through early
this week. /JHW

&&

.BEACH HAZARDS...A swell from the far northwest Pacific is currently
traveling towards the area. Well sorted forerunner waves will
arrive early Saturday morning with heights 6 to 9 ft at 20
seconds. Southerly winds and short period waves will be building
during the day Saturday, which will muddle the seas and help
reduce sneaker wave hazards north of Cape Mendocino. Southern
beaches, however, will have calmer short period seas , allowing
for a significant sneaker wave threat to exist during the day
time hours.

A beach hazards statement remains in effect. Don't be fooled by an
ocean that looks calm. There can be 30 minutes of small waves before
a sneaker wave strikes. Avoid rocks and jetties. Avoid steep
beaches. Stay much farther back from the water and never turn your
back on the ocean. /ZVS&JHW

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Hard Freeze Warning until 9 AM PST this morning for CAZ101-
     103-109.

     Beach Hazards Statement from late tonight through Saturday
     evening for CAZ101-103-104-109.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 11 AM Saturday to 3 AM PST Sunday
     for PZZ450.

     Small Craft Advisory from 6 AM Saturday to 3 PM PST Sunday
     for PZZ470.

     Small Craft Advisory from 3 PM Saturday to 3 PM PST Sunday
     for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Feb 25, 3:07 AM PST, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
307 AM PST Fri Feb 25 2022

CAZ102-105>108-110>115-261115-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
307 AM PST Fri Feb 25 2022

This hazardous weather outlook is for Northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-109-261115-
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
307 AM PST Fri Feb 25 2022

...HARD FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Hard Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Beach Hazards Statement is in effect for a high risk of sneaker
waves on Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ104-261115-
Southwestern Humboldt-
307 AM PST Fri Feb 25 2022

This hazardous weather outlook is for Northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Beach Hazards Statement is in effect for a high risk of sneaker
waves on Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:00 PM PSTHard Freeze WarningEKADel Norte, Humboldt, Mendocino12 hr
Feb 25, 2:59 AM PSTSmall Craft AdvisoryEKA4 days

Nearby

Gale Warnings in California, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.